New Mexico, 2011

Damaging Wind in New Mexico, September 29, 2011

September 29, 2011 · NWS ABQ · 1 event in 1 county or zone

Very light shower activity stretching across much of the southeastern plains, resulted in a brief wind gust at the Roswell Airport.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

Very light shower activity stretching across much of the southeastern plains, resulted in a brief wind gust at the Roswell Airport.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Sep 29, 1:52 PM MST, 1 hour 28 minutes earlier.

Area forecast discussion, Sep 29, 1:52 PM MST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
252 PM MDT THU SEP 29 2011

.DISCUSSION...
CURRENTLY...RIDGE ALOFT CENTERED UP OVER THE INTERMOUNTAIN REGION
AND FOUR CORNERS SUPERIMPOSED ON AGGRESSIVE SOUTHBOUND COLD FRONT
EXTENDING ACROSS THE HEART OF THE STATE FROM GALLUP TO PORTALES.
LOBE OF SURFACE DOME OF HIGH PRESSURE SITTING ATOP THE COOLER
AIR MASS PUSHING INTO THE NORTHEAST CORNER OF THE STATE. CONVECTION
UNDERWAY ALONG THE SOUTHBOUND FRONT THIS AFTERNOON...WITH UP SLOPE
FLOW AGAINST THE CENTRAL MOUNTAIN CHAIN AND NORTHERN MOUNTAINS
EXTENDING COVERAGE OVER THE HIGH COUNTRY SUMMITS AND SLOPES BEHIND
THE FRONT. UPSTREAM...TROUGH STARTING A SOUTHWARD DIG OUT OF THE
GULF OF ALASKA INTO THE EASTERN PACIFIC...WHILE DOWNSTREAM
PERSISTENT CLOSED LOW OVER LAKE MICHIGAN CONTINUES TO CIRCULATE
FLOW UP AND OVER INTERMOUNTAIN RIDGE AND INTO THE OHIO RIVER VALLEY.

MODELS...AGREEING ON GENERAL STORY THROUGH UPCOMING WORK WEEK AND
INTO SATURDAY OF THE FOLLOWING WEEKEND...DIFFERENCES EMERGING LATE
IN THE RUN FROM NEXT SATURDAY AFTERNOON GOING FORWARD. PLAUSIBLE
CONSENSUS DIGS WEST COAST TROUGH TO SOUTHERN CALIFORNIA ABOUT
CLOSED LOW OFF THE BRITISH COLUMBIA COAST OF WESTERN CANADA ON
MONDAY...AS DOWNSTREAM RIDGE CORE MOVES TO THE HEART OF TEXAS. AS
TROUGH DIG STALLS AND TROUGH AXIS TRANSLATES EASTWARD...NEW MEXICO
WILL FALL UNDER INCREASING SOUTHWEST FLOW ALOFT BY TUESDAY
MORNING. FIRST EMBEDDED SHORT WAVE WILL MOVE ACROSS THE STATE ON
WEDNESDAY AS THE BULK OF THE UPPER LEVEL ENERGY CROSSES THE
CENTRAL CALIFORNIA COAST. TROUGH WILL REACH THE FOUR CORNERS BY
THURSDAY AFTERNOON BEFORE A SLOW EASTWARD SWEEP ACROSS THE STATE
THROUGH FRIDAY NIGHT. TOUGH CALL WITH REDUCED CONFIDENCE IN
SOLUTION FROM SATURDAY ONWARD...EUROPEAN CENTER COLLEAGUES KEEP
CLOSED LOW OVER THE INTERMOUNTAIN REGION AND CONTINUE TO PUMP LOW
LEVEL FLOW OUT OF THE SOUTHWEST ACROSS NEW MEXICO. DOMESTIC GFS
MUCH MORE PROGRESSIVE...KEEPING OPEN WAVE TROUGH STRUCTURE AND
PUSHING THIS FEATURES SMARTLY TO THE CENTRAL PLAINS LEAVING NEW
MEXICO IN WEAK ZONAL TO NORTHWEST FLOW. DIFFERENCES
SUBSTANTIAL...ECMWF WOULD HAVE NEW MEXICO IN ACTIVE CONVECTIVE
PATTERN WITH A MUCH MORE BENIGN WEEKEND SIGNALED BY GFS SOLUTION.
WILL SIDE WITH HPC COLLEAGUES WHO PREFER SOMETHING CLOSER TO THE
ECMWF SOLUTION FOR AN UNSETTLED SOUTHWEST FLOW OVER NEW MEXICO
FROM NEXT WEEKEND ONWARD...AND WATCH FUTURE RUNS FOR GREATER
SOLUTIONAL HARMONY.

NEAR TERM...TONIGHT THROUGH WEEKEND...COLD FRONT BULGING WESTWARD
AND PLUNGING SOUTHWARD THROUGH THE OVERNIGHT SETTING UP GAP WINDS
THROUGH THE CENTRAL MOUNTAIN CHAIN AND OUT OVER THE RIO GRANDE
VALLEY. OVERNIGHT LOWS OVER THE EASTERN HALF OF THE STATE WILL
DROP 5 TO 10 DEGREES BELOW TEMPERATURES SEEN EARLY THIS MORNING
WITH LINGERING ISOLATED CONVECTION THROUGH THE OVERNIGHT FOR ALL
BUT THE NORTHEAST PLAINS. SOME MODERATE RAINFALL POSSIBLE IN
UP SLOPE ENHANCEMENT OVER THE NORTHERN MOUNTAINS...THE JEMEZ
MOUNTAINS...AND THE SUMMITS AND EAST SLOPES OF THE SANGRE DE
CRISTO MOUNTAINS.

FOR FRIDAY...RIDGE CORE SQUARELY OVER NEW MEXICO....AS COLD FRONT
STALLS AND LINGERS AS A CONVERGENCE BOUNDARY ALONG THE CONTINENTAL
DIVIDE. MAXIMUM TEMPERATURES COOLING BACK TO NORMAL VALUES FOR THE
END OF SEPTEMBER. SHOWER COVERAGE FAIRLY BROAD...WITH THE EASTERN
TIER OF THE STATE REMAINING IN THE DRY...AND FAVORED AREAS FOR
GREATER COVERAGE AND INTENSITY CONTINUING OVER THE WESTERN
MOUNTAINS FROM THE CONTINENTAL DIVIDE TO THE ARIZONA LINE AND
SOUTH OF INTERSTATE 40...AND OVER THE NORTHERN...JEMEZ...AND
SANGRE DE CRISTO MOUNTAINS DURING THE AFTERNOON.

FOR SATURDAY...RIDGE CORE IN SLOW DRIFT EASTWARD TO SET UP OVER
THE EASTERN HALF OF THE STATE...AND SHOWER COVERAGE FAVORING THE
WEST AND CENTRAL SECTIONS. COOL TEMPERATURES IN THE EAST WILL WARM
BACK UP TO NORMAL VALUES DURING THE DAY...AND AFTERNOON
THUNDERSTORMS WILL START OVER THE HIGH COUNTRY SUMMITS AND SLOPES
AND EXPAND VERY SLOWLY INTO THE VALLEYS. GREATEST RAINFALL
INTENSITY OVER THE NORTHERN AND WESTERN MOUNTAINS WITH REDUCED
INTENSITIES TO THE EAST AND SOUTH. THE EASTERN PLAINS WILL SEE
LITTLE ACTIVITY...IF AT ALL...UNDER THE RIDGE CORE.

FOR SUNDAY...RIDGE CORE OVER TEXAS AS SOUTHWEST FLOW CIRCULATING
ABOUT WEST COAST TROUGH WORKS INTO WESTERN NEW MEXICO. SURFACE LOW
SPRAWLED OVER THE STATE WILL HELP CIRCULATE MOISTURE OUT OF
NORTHERN MEXICO INTO WESTERN NEW MEXICO. GREATEST SHOWER COVERAGE
OVER THE WESTERN THIRD OF THE STATE...WITH SOMEWHAT LESS COVERAGE
OVER THE CENTRAL THIRD...AND CONDITIONS REMAINING DRY IN THE EAST.
SUNDAY TEMPERATURES REMAINING BROADLY ABOVE NORMAL...EXCEPT FOR
SOME NEAR NORMAL AND SLIGHTLY BELOW OVER THE SOUTH AND WEST IN
CLOUDIER AND RAIN COOLED CONDITIONS. SURFACE TROUGH WILL DEEPEN
LATE SUNDAY OVER THE NORTHEAST CORNER OF THE STATE TO KEEP WIND
FLOW WITH BROAD SOUTHERLY COMPONENT.

OUTLOOK...MONDAY THROUGH WEDNESDAY...STRONG INCREASE IN CONVECTIVE
ACTIVITY THROUGH THE PERIOD...WITH SOME CHANCE FOR STRONG TO
SEVERE THUNDERSTORMS OVER THE SOUTHEAST PLAINS ON WEDNESDAY.
SOUTHWEST FLOW ALOFT OVER WESTERN NEW MEXICO MONDAY WILL
STRENGTHEN AND SPREAD STATEWIDE BY WEDNESDAY...AND WILL BEGIN
VEERING TO THE WEST AS TROUGH APPROACHES THE STATE. BROAD SHOWER
COVERAGE FAVORING THE WEST AND CENTRAL ON MONDAY WILL TAPER OFF
TUESDAY OVER THE SAME SPOTS...WITH ISOLATED COVERAGE STATEWIDE ON
WEDNESDAY. GREATEST RAINFALL INTENSITY MONDAY WILL BE OVER THE
CONTINENTAL DIVIDE AND CENTRAL MOUNTAIN CHAIN WITH REDUCED
INTENSITIES ON TUESDAY...AND FURTHER REDUCTIONS ON WEDNESDAY.
LOW LEVEL SOUTHWEST WIND SPEEDS CRANKING UP ON WEDNESDAY ACROSS
THE EASTERN HALF OF THE STATE AS SURFACE TROUGH DEEPENS FROM
EASTERN WYOMING TO NORTHEAST NEW MEXICO WITH GUSTY WINDS
CONTINUING WELL INTO WEDNESDAY EVENING. DIRECTIONAL SHEAR OVER THE
EXTREME SOUTHEAST PLAINS WITH STEEP LAPSE RATES NEAR 8 C PER KM
MAY TOUCH OFF SOME STRONG TO SEVERE THUNDERSTORMS MAINLY SOUTH OF
INTERSTATE 40 FOR WEDNESDAY AFTERNOON WITH LIFTED INDICES FALLING
TO 2 TO 4 BELOW C AND MU CAPE APPROACHING 900 J PER KG OVER
ROOSEVELT COUNTY. WILL WATCH THIS ONE CAREFULLY AS THE WEEKEND
GETS UNDERWAY.

SHY

&&

.AVIATION...
BACK DOOR COLD FRONT CURRENTLY PUSHING DOWN AND INTO THE RIO GRANDE
VALLEY. SCATTERED SHOWERS AND ISOLD THUNDERSTORMS  HAVE DEVELOPED
ALONG THIS BOUNDARY. FOR THE MOST PART...CONDITIONS SHOULD REMAIN
ABOVE MVFR BUT CANT RULE OUT A SHORT STINT AT ROSWELL DUE TO
IMPENDING TS THERE. TERMINAL SITES SUCH AS FMN...GUP...ABQ...SAF AND
ROW WILL MOST LIKELY BE IMPACTED BY SOME SORT OF SH AND TS ACTION
THROUGH THIS AFTERNOON. AS THE FRONT PUSHES FURTHER TO THE WEST AND
SOUTH THIS EVENING THE MORE ACTIVE SH AND TS WILL PROGRESS THAT WAY
BEFORE DISSIPATING SOME LATER DURING THE OVERNIGHT. STRONG GAP WINDS
WILL BE THE OTHER THING TO WATCH. ABQ COULD SEE AN AWW SITUATION
THIS EVENING WITH GUSTS TO 35 KT...NOT WITHSTANDING CONVECTIVELY
INDUCED STRONGER GUSTS THROUGH THE NEAR TERM. SOMETIMES THE INITIAL
BURST OF WIND ASSOCIATED WITH SHOWERS TAKES AWAY FROM THE
POSSIBILITY OF STRONGER WINDS DURING THE EVENING SO WILL NEED TO
WATCH THAT.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 50

&&

.FIRE WEATHER...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG THE LEADING
EDGE OF A BACK DOOR COLD FRONT. BASED ON RADAR RETURNS...LEADING
EDGE OF THE FRONT EXTENDS FROM THE NORTHWEST MOUNTAINS DOWN TO
BINGHAM AS GUST EAST/NORTHEAST WINDS PREVAIL BEHIND THE FRONTAL
PASSAGE. GAP WINDS WILL PICK UP IN EARNEST ALONG THE CENTRAL
MOUNTAINS THROUGH THE REST OF THIS AFTERNOON AND ESPECIALLY THIS
EVENING. SOME WETTING RAINS WILL BE REALIZED WITH UP TO A TENTH OF
AN INCH POSSIBLE WITH SOME OF THE STORMS. AS A RESULT OF THE BACK
DOOR SURGE...HUMIDITY RECOVERIES WILL BE BETTER PRETTY MUCH
AREA WIDE.

THE FOCUS FOR A FEW SHOWERS AND THUNDERSTORMS WILL SHIFT ACROSS THE
WESTERN AND FAR NORTH CENTRAL TIER ON FRIDAY AS THE AIR MASS BECOMES
A BIT MORE STABLE. VENTILATION WILL TAKE A HIT ACCORDINGLY ACROSS
SOUTH CENTRAL AREAS. BETTER VENTILATION IS SHOWING UP ACROSS THE
NORTH. THE WIND FLOW WONT BE NEARLY AS STRONG ON FRIDAY AS OBSERVED
TODAY. MINIMUM HUMIDITY VALUES WILL ALSO TREND UP MOST AREA BUT THE
FAR NORTHEAST.

A SIMILAR WEATHER STORY IS STILL DEPICTED FOR THE WEEKEND. UPPER
RIDGE WILL REMAIN INTACT OVER THE AREA BUT GRADUALLY SHIFT SLIGHTLY
EASTWARD. MOISTURE IS STILL DEPICTED TO FLOW UP FROM MEXICO AND THIS
SHOULD SPARK OFF ISOLATED TO SCATTERED SHOWERS AND STORMS ACROSS THE
WESTERN AND NORTHERN MOUNTAINS. THE MAIN FOCUS APPEARS TO BE ACROSS
WEST CENTRAL AND SOUTHWEST AREAS ON SUNDAY. HUMIDITY LEVELS ARENT
EXPECTED TO DROP TOO MUCH AS CLOUD COVER AND ADDED MOISTURE WILL
HELP. THE LOWEST HUMIDITIES...TEENS FOR MINIMUM/S...WILL BE FOUND
ACROSS THE EASTERN PLAINS.

DIURNAL THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THE EARLIER
PORTION OF THE WEEK WITH SOME INTENSIFICATION OF THE ACTIVITY DUE TO
AN APPROACHING WEST COAST TROUGH. MODELS REMAIN BULLISH THAT THIS
WOULD BE THE STRONGEST INCOMING TROUGH WE HAVE SEEN IN A FEW MONTHS.
THUS...SOUTHERLY WINDS WOULD INCREASE AHEAD OF THIS TROUGH AND KEEP
HUMIDITIES FROM FALLING OUT OF SITE. WETTING RAIN WOULD ALSO BE MORE
ROBUST FAVORING WESTERN AND CENTRAL AREAS. IT APPEARS THAT
VENTILATION WOULD IMPROVE DURING THIS PERIOD ALTHOUGH LOWER AT TIMES
DUE TO SPOT SHOWER AND THUNDERSTORM ACTIVITY.

BOTH GFS AND ECMWF SEEM TO BE COMING A LITTLE MORE IN LINE FOR THE
MID WEEK PERIOD AS MOISTURE GETS SHUNTED TO THE EAST WHILE LEE SIDE
TROUGHING PICKS UP ACROSS THE PLAINS. EASTERN AREAS COULD SEE SOME
MOISTURE DURING THIS QUICK TRANSITION PERIOD BUT THEN WINDS PICK UP AS THE
UPPER FLOW STRENGTHENS OUT OF THE SOUTHWEST AHEAD OF THE TROUGH. THE
WEDNESDAY/THURSDAY PERIOD COULD BE BREEZY TO WINDY AND THIS IS
CAPTURED SOMEWHAT WITHIN THE GRIDDED FORECAST. VENTILATION OF COURSE
WOULD BE EVEN BETTER. THE MAIN QUESTION WILL BE HOW DEEP THE TROUGH
DIGS AND WHETHER PORTIONS OF THE FORECAST AREA COULD RECEIVE ANOTHER
ROUND OF BENEFICIAL RAIN ASSOCIATED WITH A MORE TRADITIONAL COLD
FRONTAL PASSAGE LATER IN THE WEEK. TOO EARLY TO SAY AT THIS TIME BUT
A PATTERN CHANGE IS LOOKING MORE AND MORE LIKELY DURING THE FIRST
HALF OF OCTOBER. IF A DEEPER TROUGH PASSES...ONE WILL HAVE TO WATCH
FOR ANY SORT OF HARD FREEZE ACROSS SOME OF THE LOWER ELEVATIONS AND
CERTAINLY WOULD BE MORE WIDESPREAD ACROSS THE MOUNTAIN AREAS VERSUS
WHAT WE HAVE BEEN SEEING.

50

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  53  82  51  82 /  10  10  10  10
DULCE...........................  43  76  40  77 /  20  20  20  20
CUBA............................  45  73  45  75 /  30  20  20  20
GALLUP..........................  43  77  44  77 /  10  20  20  20
EL MORRO........................  42  72  41  72 /  20  30  20  30
GRANTS..........................  44  77  44  76 /  20  20  20  20
QUEMADO.........................  44  75  44  75 /  20  30  20  30
GLENWOOD........................  52  83  54  82 /  10  20  20  20
CHAMA...........................  38  69  40  71 /  40  40  20  30
LOS ALAMOS......................  46  70  50  74 /  20  20  10  20
PECOS...........................  42  71  46  75 /  30  20  10  20
CERRO/QUESTA....................  36  71  41  73 /  20  20  10  20
RED RIVER.......................  36  64  41  64 /  30  30  10  30
ANGEL FIRE......................  36  68  36  69 /  30  30  20  30
TAOS............................  42  74  42  76 /  20  20  10  20
MORA............................  42  72  43  75 /  30  20  10  20
ESPANOLA........................  48  79  47  82 /  20  20  10  10
SANTA FE........................  45  74  49  76 /  20  20  10  10
SANTA FE AIRPORT................  48  77  49  79 /  20  20  10  10
ALBUQUERQUE FOOTHILLS...........  52  79  52  80 /  20  10   5  10
ALBUQUERQUE HEIGHTS.............  58  81  57  82 /  20  10   5  10
ALBUQUERQUE VALLEY..............  55  83  55  83 /  10   5   5   5
ALBUQUERQUE WEST MESA...........  57  82  52  83 /  10   5   5   5
LOS LUNAS.......................  57  83  52  83 /  10  10   5   5
RIO RANCHO......................  55  81  50  82 /  20   5   5  10
SOCORRO.........................  57  83  53  82 /  10  10   5   5
SANDIA PARK/CEDAR CREST.........  47  77  50  77 /  30  10  10  20
TIJERAS.........................  46  79  49  80 /  30  10  10  10
MORIARTY/ESTANCIA...............  46  76  45  78 /  20  10  10  20
CLINES CORNERS..................  46  73  48  76 /  20  10  10  20
GRAN QUIVIRA....................  49  77  50  77 /  20  10  10  20
CARRIZOZO.......................  53  81  54  79 /  20  10   5  10
RUIDOSO.........................  47  70  49  71 /  30  20  10  20
CAPULIN.........................  40  75  48  78 /  10  20  20  20
RATON...........................  41  79  46  81 /  10  10  10  10
SPRINGER........................  45  80  46  82 /  10  10  10  10
LAS VEGAS.......................  42  73  46  77 /  20  20  10  20
CLAYTON.........................  45  76  53  83 /   5   5   0   5
ROY.............................  48  74  50  81 /  10  10   5  10
CONCHAS.........................  49  80  54  87 /   5   5   5  10
SANTA ROSA......................  51  80  55  87 /  10   5   5  10
TUCUMCARI.......................  48  80  54  86 /   5   5   0   5
CLOVIS..........................  48  78  52  83 /  10   5   0   5
PORTALES........................  47  79  51  84 /  10   5   0   5
FORT SUMNER.....................  50  81  53  86 /  10   5   0   5
ROSWELL.........................  56  80  55  86 /  20   5   0   5
PICACHO.........................  52  77  52  82 /  20  10   5  10
ELK.............................  51  72  50  77 /  40  30  10  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHY/50
Hazardous weather outlook, Sep 29, 4:30 AM MST, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
530 AM MDT THU SEP 29 2011

NMZ501>540-301200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
530 AM MDT THU SEP 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
ISOLATED SHOWERS AND THUNDERSTORMS ALONG THE CENTRAL MOUNTAIN TODAY
MAY PRODUCE GUSTY OUTFLOW WINDS UP TO 50 MPH. EASTERLY WINDS OF
20 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL DEVELOP BELOW CANYONS
WITHIN THE RIO GRANDE VALLEY LATE THIS AFTERNOON AND OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GUYER

The radar

The Holloman AFB radar (KHDX), 152 km away, was scanning. The volume nearest the first event began at 22:19 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Chaves

When
September 29, 3:20 PM MST
Where
Chaves County, (Row)roswell Ind Airport
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
33.310, -104.510

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2011Every state in 2011This day in weather historyWarnings in New Mexico, September 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 339711.